MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE

KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE
Model Number 26775UE
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The following was reported "during the setup of the operating cart for laparoscopic procedure, the instrument nurse found an abnormality on the instrument in use: the insulating cover of the coagulating and dissecting electrode showed obvious signs of damage.In particular, the insulation was visibly deteriorated, no longer smooth nor uniform, as if it had partially melted and detached, starting from the upper end and descending toward the lower part of the electrode., the device has been removed from the operating room.There is no information that the event caused a harm or serious injury to patient, user or third.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: during the investigation of the returned product, the following was found: the customer's complaint: "the insulating cover of the coagulating and dissecting electrode showed obvious signs of damage.In particular, the insulation was visibly deteriorated, no longer smooth nor uniform, as if it had partially melted and detached, starting from the upper end and descending toward the lower part of the electrode" can be confirmed.It was determined that the shrink connection of the insulation had come loose and could be moved on the shaft (with force).When removing the insulation, considerable residues were found under the insulation, some of which had migrated under the insulation.Most probably the insulation contracted due to an excessively hot electrode tip and thus detached from the rest of the shaft.The end of the product life is largely determined by wear, reprocessing processes, the chemicals used and any damage resulting from use.The item was produced in 2021 it can be concluded that the device has undergone many reprocessing cycles and applications.Thus the damage is caused due to normal wear and tear.The corresponding instructions for use 26775ue_en_v47.2_03-2023_ri_ce states in chapter 8 visual inspection that the product must be checked for damage and to discard any items that appear damaged.This event is filed under internal complaint id (b)(4).

Brand Name
COAGULATING AND DISSECTING ELECTRODE
Common Device Name
COAGULATING AND DISSECTING ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21998247
Report Number9610617-2025-00827
Device Sequence Number18512724
Product Code GEI
UDI-Device Identifier04048551072394
UDI-Public04048551072394
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K944796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26775UE
Device Catalogue Number26775UE
Device Lot NumberWO01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer05/14/2025
11/17/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date06/23/2025
11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown